Jump to content
CrazyBoards.org

Recommended Posts

Hey all-

Started Lamictal a few weeks ago.. doing the starter pack and right now I'm at the 50 mg level. I was prescribed this for depression/anxiety that just wont go away with anything else.  During the past 3 wks on this drug I have had the worst depressive episode I ever had, as well as constant mood swings and just feeling really low. I'm extremely irritable- just freaking out at any moment, yelling at everyone, no attention span, then the next minute I'm crying and feel like shit.  I'm not saying this is bp.. but these are things (the major irritability & mood swings) that are fairly new to me.. and I'm just wondering if lamictal may have anything to do with it.

Is it possible that if you are taking some kind of AC and you dont really have bp- just plain old dep/anx- it will make you have bp symptoms?

I have also been noticing some weird heart stuff going on. Not really sure what to call it.. sorta like palpitations I suppose- ( you know when you get super scared for a moment- like say you almost got in a car accident- and your heart skips a beat?.. well its like that but for hours, and I'm not scared of anything..)

Pdoc gave me lamictal b/c she said it works better for the depressive side than other ac's.. but I have just been feeling worse. I know I'm still on a low dose... but who knows what kind of craziness I will be dealing with when I get to 100+.

Any suggestions? I've only also tried lithium which I had to stop b/c it gave me major stomach issues..  Is it worth trying another AC... or something else? SSRIs do nothing, zyprexa increased my anxiety by a million, i'm on remeron right now and wellbutrin also did nothing...

Link to comment
Share on other sites

There's a school of thought that anxiety/depression is just part of the bipolar spectrum (found it on www.psycheducation.org). If so, then lamotrigine may well be a good med for you. From my own experience, however, titrating up on lamotrigine can be a 'fun' experience. Every time I upped the dosage, I cycled like crazy for days - the wildest emotional rollercoaster I'd experienced. If your pdoc thinks it's worth a try, stick with it. Once you hit a therapeutic dose, it can be a miracle drug (for some).

Link to comment
Share on other sites

Something that isn't documented in the PI sheets but that I and other members report with lamictal, is that upon first starting it experiencing mood lability, restlessness or agitation.

When I first started on lamictal I had to work pretty hard at not snapping at people, especially family. After 5 or 10 minutes I would be back to normal with the incident completely forgotten. I came close to getting in a fight at the library with some boys who were making too much noise when I was reading. I just about squeezed the color out of the chair arms.  Knowing there was a guard up front was a helpful incentive.  ;)     A half hour later, I didn't care about those knuckleheads.

For me it tapered off rapidly after the first month and seemed to be pretty much gone around 2 -3 months.    Going through it all wasn't fun, but worthwhile for the benefits of Lamictal.

Try to keep a perspective on it, if it gets too bad call your Pdoc.

A.M.

Link to comment
Share on other sites

delicate,

as everyone else has stated, i also experienced the same problem.  i think it will take some time and of course, getting to the right dosage and your moods will improve greatly.

lamictal has been a wonder drug for me. it stopped my depression dead in its tracks AND removed my anxiety from my life.

i really, really hope this works out well for you.

Link to comment
Share on other sites

Yeah, what they said.  The PI sheet absolutely denies that lamictal at low doses can cause mania, as have both my pdocs.  The lability, irritability and/or anxiety are undeniable, though.  I agree that if you can hang on while titrating you may find it to be more than worth it.  Remember most people  don't get  mood stabilization until they hit at least 100, usually more like 200.  And most find it to be, like unregistered said, a miracle drug.

Do you have anything to take the edge off?  I'm thinking that you may already be prescribed a benzo or something else to help out with your anxiety.  It could help while dealing with the lower doses of lamictal.  Talk with your pdoc and see if she'll prescribe something to help you get by. 

Link to comment
Share on other sites

Heya delicate,

I echo what the others said.

Lamictal is supposedly good for prevention/prophylaxis of manic episodes.

But, let's face it, since Lamictal became generic, that pretty much kills any firther research on it.

I would agree that titration is very individual and weird.

I hope this drug works for you, as it has helped so many of us.

If the effects you report don't go away, as they have for AM and NARS, chat with your doc -- a different dose (higher or lower) might alleviate these effects.

Good luck.

--ncc--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...